Have you stopped taking Adderall abruptly and experienced negative symptoms? Perhaps it is a sign of an Adderall crash. In this post, begin to understand what an Adderall crash is, how to deal with the comedown, and some helpful resources on recovering from substance abuse.
Adderall is a commonly prescribed drug for people who exhibit symptoms of Attention Deficit Hyperactivity Disorder (ADHD) and narcolepsy. The drug is said to improve concentration, reduce impulsivity, and increases productivity in task performance. Being the first-line of treatment, it is understandable how many can experience an Adderall comedown after stopping use. Some may also show symptoms of this ‘crash’ due to a dependency on the drug with an attempt to quit.
What Are The Adderall Withdrawal Symptoms?
Adderall withdrawal is often experienced when taking the drug regularly and abruptly stopping use in a given day. The brain is used to receiving the active ingredients of the medication, such as dextroamphetamine, saccharate, and amphetamine aspartate to function fully. The components of the drug serve specific functions such as improved focus, alertness, and mental clarity.
When Adderall is taken away, the symptoms it commonly treats often turn more pronounced. Some of the common signs of an Adderall hangover are the following:
- Cravings for the drug: You may experience an urge to take the drug again to feel better.
- Fatigue and insomnia: A part of an Adderall crash is returning to having a disrupted sleep state especially if you are narcoleptic. You may feel more tired than usual or still having difficulties falling asleep. Having discomforts also increases your chances of abnormal sleep patterns.
- Mood shifts: You may tend to have more mood swings, as well as bouts of depression and anxiety. The amphetamine components of Adderall is also a mood enhancer, so any symptoms of mood disorders can re-appear.
- Headache: An Adderall headache is pretty common especially when there’s a shift of chemicals in the brain without the drug. Adding sleeplessness and other bodily discomforts, some people experience headaches ranging from mild to severe.
- Feelings of agitation: You may feel more irritated, stressed and agitated due to the physical and mental symptoms that come with an Adderall crash.
- Appetite changes: It is common to experience increased hunger as those who feel the drug comedown have low energy. Stress eating and weight gain happen as a result as well.
- Nightmares and vivid dreams: Some individuals have difficulties staying or falling asleep due to common nightmares during an Adderall withdrawal. The brain is grappling with the effects of not having the drug in the system, and having unusual dreams can be one of the symptoms.
How To Get Off Adderall
What happens during an expert-led Adderall dependency treatment? During the process, you can mostly expert three phases of care:
- Detox: This is a period of treatment where withdrawal symptoms are at their peak. With professional help, you can manage discomforts, respond to life-threatening emergencies, and receive the right process of weaning off from Adderall.
- Treatment: When withdrawal symptoms have waned eventually, the next important step is targeting the root cause of addiction. There are several pathways to treatment such as 12-Step, Non-12 Step, Holistic Care, or a combination of these options to help you heal and recover from substance abuse.
- Aftercare: Following intensive treatment, you will be equipped with the necessary tools when you step out into the ‘real world’. You will be provided with strategies on how to manage triggers, lead a healthy lifestyle, and stay accountable during peer or expert support.
Are alcohol and drugs ruining your life?Find help now
How To Come Down From Adderall
People who often have symptoms of an Adderall crash stop taking the drug all of the sudden. Although some eventually make it through quitting cold turkey, the chances of relapsing and overdosing are higher when the withdrawal symptoms are not managed properly.
Thus, a better way to stop one’s use without having severe withdrawal is to slowly wean off the drug. If you are experiencing substance abuse symptoms or an Adderall dependency, it is ideal to have professional help when coming down from the drug. Having healthcare experts by your side when quitting Adderall can:
- Reduce the chances of relapse: If your true desire is to quit Adderall for good, going to a rehab facility decreases the environmental factors that trigger substance abuse, thus preventing relapse.
- Bring immediate help during an overdose or other emergency situations: Being in a rehab center also provides you with security that you will get fast help when experiencing an emergency or crisis.
- Prevent overdose: Overdose is one of the major reasons for death from substance abuse. It often happens when one subsequently takes higher doses of the drug, or when one relapses after a period of time not taking the drug. Going to rehab ensures that you will get evidence-based treatments that target the root cause of addiction, potentially preventing the risk of overdose.
Coming down from Adderall with expert assistance is a safer, healthier way to be drug-free. Having lasting changes and a decreased risk of life-threatening complications allows you to become more successful in your journey to sobriety.
Adderall Comedown: Recovering Safely Is Possible
Adderall comedown can be uncomfortable at the very least but may be dangerous when done on your own. With professional help, you can manage Adderall withdrawal symptoms safely and get a type of treatment that brings lasting results.
Sunshine Behavioral Health strives to help people who are facing substance abuse, addiction, mental health disorders, or a combination of these conditions. It does this by providing compassionate care and evidence-based content that addresses health, treatment, and recovery.
Licensed medical professionals review material we publish on our site. The material is not a substitute for qualified medical diagnoses, treatment, or advice. It should not be used to replace the suggestions of your personal physician or other health care professionals.